Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 60, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 12, 2003, 8:22 PM CDT for Vernon Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 8:22 PM CDT (01:22 UTC)
- Expired
- Jun 12, 2003, 9:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 130122
SVRLCH
LAC115-130215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 PM CDT THU JUN 12 2003
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERNON PARISH IN WEST CENTRAL LOUISIANA
* UNTIL 915 PM CDT
* AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES NORTHWEST OF ANACOCO
TO 7 MILES SOUTHWEST OF ANACOCO TO 13 MILES WEST OF LEESVILLE...
MOVING EAST AT 25 MPH.
* THIS STORM WILL BE NEAR...
KURTHWOOD...NEW LLANO...LEESVILLE BY 845 PM CDT
PICKERING BY 850 PM CDT
FORT POLK BY 855 PM CDT
SLAGLE BY 900 PM CDT
SIMPSON BY 910 PM CDT
LACAMP BY 915 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
DESTRUCTIVE WINDS CAN BE EXPECTED - TAKE COVER NOW VEHICLES AND
MOBILE HOMES ARE NOT SAFE.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3127 9353 3099 9351 3101 9283 3127 9285
3136 9299 3136 9338 3128 9343
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:40 PM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jun 12, 2:40 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT THU JUN 12 2003
VISIBLE IMAGERY WAS SHOWING TSTM COMPLEX MOVED OUT OF NE TX AND
COLLIDED WITH A STRONG SEABREEZE BOUNDARY OVER THE INTERIOR OF SE TX
AND WESTERN PORTIONS OF CENTRAL LOUISIANA. WEVE RECEIVED SEVERAL
REPORTS OF SEVERE WX FROM THIS. THE CULPRIT WAS A LEFT FRONT EXIT
REGION OF A STRONG SUBTROPICAL JET OVER TEXAS WHICH MOVED OVER AN
AREA WITH HIGH CAPES...AS SHOWN BY SOUNDINGS AND SATELLITE DERIVED
IMAGERY.
WILL OPT TO HOLD POPS HIGH EARLY THIS EVENING FOR NORTHERN ZONES.
EXPECT TSTM ACTIVITY TO RAPIDLY DIMINISH LATER THIS EVENING AS THE
JET MIGRATES NORTHWARD...PUTTING THE AREA IN A SUBSIDENT RIGHT FRONT
EXIT QUADRANT OF THE JET.
NEXT RAINMAKER LOOKS TO BE A TROF MOVING ON THE SOUTHERN TRACK OUT
OF THE DESERT SOUTHWEST...GFS BRINGS THIS IN AROUND SATURDAY. RAIN
CHANCES WILL BE SLOW TO MOVE OUT AS THE TROF LINGERS THROUGH SUNDAY.
EXPECTING MODERATE ONSHORE FLOW TO SLACKEN BY SUNDAY AS GRADIENT
SUBSIDES.
RAIN CHANCES INCREASE INTO THE MIDDLE OF NEXT WEEK AS THE MRF SHOWS
A DEEPENING TROF OVER THE SOUTHERN PLAINS...POSSIBLY CLOSING INTO AN
UPPER LOW OVER NE TX.
.PRELIMINARY POINT TEMPS/POPS...
KBPT 77 91 76 90 / 10 20 20 40
KLCH 76 89 75 89 / 20 30 20 40
KLFT 74 90 75 89 / 20 20 10 40
KAEX 72 87 72 89 / 60 40 20 60
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAC115-SEVERE TSTM WARNING FOR VERNON PARISH UNTIL 245 PM.
LAC079-SEVERE TSTM WARNING FOR RAPIDES PARISH UNTIL 315 PM.
TX...NONE.
SWEENEYHazardous weather outlook, Jun 12, 4:21 AM CDT, 16 hours 1 minute before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-131030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 421 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS MORNING AND ISOLATED SHOWERS AND THUNDERSTORMS THROUGHOUT THE REST OF THE DAY. THERE IS A SLIGHT CHANCE THAT THESE STORMS MAY BECOME SEVERE. HEAVY RAIN...HAIL...AND GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY OR TONIGHT. MCNATT
In the hours before
Local storm report, Jun 12, 2:44 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0244 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0202 PM SIMPSON LA WIND DAMAGE
06/12/03 VERNON POWERLINES DOWN. KPOE
RADAR ESIMATED WINDS 70
KNOTS.
FNLocal storm report, Jun 12, 2:57 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0257 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM 2 E SLAGLE LA WIND DAMAGE
06/12/03 VERNON PUBLIC REPORTED SHED
DESTROYED IN THE SMALL
COMMUNITY OF HICKS.
FNLocal storm report, Jun 12, 3:44 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0344 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM EFFIE LA WIND DAMAGE
06/12/03 AVOYELLES TREES DOWN ON HWY 115 IN
EFFIE
FNLocal storm report, Jun 12, 4:42 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0442 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 AM LEONVILLE LA WIND DAMAGE
06/12/03 ST. LANDRY DAY CARE CENTER WAS DAMAGE
BY HIGH WINDS. SKIRTING
AROUND BUILDING
BLOWN OFF.
FNThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:17 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 58 min |
| Jun 13, 2:10 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 65 min |
| Jun 13, 2:19 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.